MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 SOLITAIRE FR4; CATHETER, THROMBUS RETRIEVER

MICRO THERAPEUTICS, INC. DBA EV3 SOLITAIRE FR4; CATHETER, THROMBUS RETRIEVER
Model Number SFR4-4-40-10
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Vascular Dissection (3160)
Date of Event 01/17/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received information regarding a patient who was undergoing a mechanical thrombectomy procedure.It was reported that during the procedure, after the fourth pass, was noted to have a dissection of the internal carotid artery (ica).No device malfunction was reported.No other information was reported.Medtronic received a report that the left anterior cerebral artery (aca) had local vascular roughness and was considered an intimal injury.The patient's mrs score was 0 and nihss score was 14.The medication tirofiban 0.25 mg was started.The sponsor assessed the event as possibly related to the study procedure and devices utilized during the mechanical thrombectomy.The adverse event was not related to the disease under study or the underlying condition or disease.The adverse event was not related to a device deficiency.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received that the patient's baseline mtici was 0.The patient¿s post-thrombectomy condition was mtici 3, 24h nihss 5, discharge mrs 2, and discharge nihss 3.The event was not life-threatening.The ica dissection did not result in patient disability; 90 day mrs 0.The dissection did not prolong the patient's hospitalization; there was no hospitalization required.The site assessed the event not related to the procedure.The site assessed the event not related to the solitaire stent retriever device.

Brand Name
SOLITAIRE FR4
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key19277873
Report Number2029214-2024-00888
Device Sequence Number6336141
Product Code NRY
UDI-Device Identifier00847536034709
UDI-Public00847536034709
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K183022
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/19/2026
Device Model NumberSFR4-4-40-10
Device Catalogue NumberSFR4-4-40-10
Device Lot NumberB509367
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/29/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/09/2024
Supplement Report FDA Received Date05/09/2024
Date Device Manufactured01/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age61 YR
Patient SexMale
Patient Weight65 KG